Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 67, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 25, 2005, 7:37 PM CDT for Jo Daviess County, Stephenson County, Illinois. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2005, 7:37 PM CDT (00:37 UTC)
- Expired
- Jun 25, 2005, 8:09 PM CDT
- In force
- 32 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Jo Daviess County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 104 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:49 PM CDT | TSTM WND DMG | Lena, IL | TREE ON HOUSE. POWER LINES DOWN IN LENA. WIND GUST WITH TSTM 60 MPH. |
| Jun 25, 8:03 PM CDT | TSTM WND DMG | Stockton, IL | WIDE SPREAD POWER OUTAGES IN EASTERN JO DAVIESS AND WESTERN STEPHENSON COUNTIES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1795 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 260037 SVRDVN ILC085-177-260130- /O.NEW.KDVN.SV.W.0067.050626T0037Z-050626T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 737 PM CDT SAT JUN 25 2005 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL JO DAVIESS COUNTY IN NORTHWEST ILLINOIS CENTRAL STEPHENSON COUNTY IN NORTHWEST ILLINOIS * UNTIL 830 PM CDT * AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STOCKTON...OR ABOUT 15 MILES WEST OF FREEPORT...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LENA BY 750 PM CDT THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4240 9008 4225 8995 4247 8946 4247 8992 $$ NICHOLS
2 follow-up statements
000 WWUS53 KDVN 260054 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 752 PM CDT SAT JUN 25 2005 ILC085-177-260130- /O.CON.KDVN.SV.W.0067.000000T0000Z-050626T0130Z/ JO DAVIESS IL-STEPHENSON IL- 752 PM CDT SAT JUN 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR CENTRAL STEPHENSON AND EAST CENTRAL JO DAVIESS COUNTIES... AT 747 PM CDT...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE LEAQUANA...OR ABOUT 12 MILES NORTHWEST OF FREEPORT...MOVING NORTHEAST AT 15 MPH. DOPPLER RADAR INDICATED HAIL UP TO THE SIZE OF NICKELS AND 70 MPH ARE STILL POSSIBLE WITH THIS STORM. EMERGENCY MANAGERS REPORT POWER LINES DOWN AND A TREE ON A HOUSE FROM 60 PLUS MPH WINDS WITH THIS STORM AT 748 PM. THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES NORTHWEST OF DAMASCUS BY 800 PM CDT MC CONNELL BY 805 PM CDT BUENA VISTA AND RED OAK BY 810 PM CDT ORANGEVILLE BY 825 PM CDT 5 MILES NORTHWEST OF AFOLKEY AND 6 MILES WEST OF ROCK GROVE BY 830 PM CDT THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4240 9008 4225 8995 4247 8946 4247 8992 $$ NICHOLS
000 WWUS53 KDVN 260109 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 808 PM CDT SAT JUN 25 2005 ILC085-177-260118- /O.CAN.KDVN.SV.W.0067.000000T0000Z-050626T0130Z/ JO DAVIESS IL-STEPHENSON IL- 808 PM CDT SAT JUN 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STEPHENSON AND EAST CENTRAL JO DAVIESS COUNTIES IS CANCELLED... THE THUNDERSTORM THAT WAS PRODUCING DAMAGING WINDS HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAINFALL AT RATES IN EXCESS OF AN INCH AN HOUR. LAT...LON 4240 9008 4225 8995 4247 8946 4247 8992 $$ NICHOLS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:35 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 25, 3:35 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 335 PM CDT SAT JUN 25 2005 .SYNOPSIS... SUMMER WEATHER CONTINUES FOR MUCH OF THE CWA WITH THE SOUTHEAST HALF OF THE CWA IN THE 90S. DEWPOINTS WERE INTO THE 70S AS WELL. A NEARLY 20 DEGREE TEMP GRADIENT EXISTED ACROSS THE CWA...WITH TEMPS RANGING FROM THE MID 90S (FAR EAST) TO THE MID 70S (NORTHWEST). SURFACE MAP SHOWED A STATIONARY FRONT DRAPED FROM EXTREME NORTHERN MO...ACROSS EXTREME SOUTHEASTERN IA...AND INTO EXTREME NORTHERN IL. ANOTHER BOUNDARY EXISTED FROM NEAR KSUX TO NEAR KDBQ. TSRA HAVE DEVELOPED TO OUR SOUTH...ACROSS ILX/S CWA...BUT NOTHING IN OUR CWA EXCEPT SOME MODERATE CU. && .SHORT TERM (TONIGHT THROUGH MIDDAY SUNDAY)... MAIN CHALLENGE IS POSSIBLE HEAVY RAIN TONIGHT. WENT WITH A FLASH FLOOD WATCH FOR SOME OF OUR EXTREME NORTHWESTERN COUNTIES. MODEL DATA SUGGESTS THE INITIATION TO OCCUR ACROSS CENTRAL INTO NORTH CENTRAL IOWA THIS EVENING...WITH THE MCS PROPAGATING EAST-NORTHEASTWARD THEREAFTER. LAST NIGHT...BUCHANAN AND BENTON COUNTIES RECEIVED THE GREATEST RAINFALL...WITH AMOUNTS AS HIGH AS AROUND 2 1/2 INCHES. ALTHOUGH THERE WERE NO REPORTED FLASH FLOODING PROBLEMS LAST NIGHT...THE SAME RAINFALL TONIGHT COULD CAUSE SOME PROBLEMS. THE MAIN FACTOR WILL BE THE INTENSITY AND DURATION. A HEAVY RAINFALL OVER A COUPLE HOURS WOULD OBVIOUSLY CAUSE MORE PROBLEM THAN A MODERATE RAINFALL OVER SEVERAL HOURS. DID NOT MAKE MANY CHANGES TO FORECAST ON SUNDAY MORNING. PREVIOUS FORECAST HAD A GOOD HANDLE. ..JAZ.. && .LONG TERM (MIDDAY SUNDAY THROUGH NEXT SATURDAY)... WE RETURN TO A MAINLY HOT...HUMID AND DRY PATTERN FOR THIS TIME FRAME...WITH STRONG SOUTHERLY FLOW ACROSS THE CWA SUNDAY...MONDAY AND TUESDAY...WITH THE FRONT SHIFTING NORTH OF THE CWA SUNDAY AFTERNOON...AND STAYING ACROSS MINNESOTA AND WISCONSIN DURING MONDAY AND TUESDAY AS A NEW LOW PRESSURE SYSTEM DEVELOPS OUT ON THE HIGH PLAINS OF SOUTH DAKOTA...NEBRASKA AND KANSAS. AN UPPER LEVEL LOW FINALLY EJECTS THIS LOW OUT JUST NORTH OF THE CWA AROUND MID WEEK. THE TIMING OF THIS IS SOMEWHAT PROBLEMATIC...WITH THE TIMING OF THE COLD FRONT STILL RANGING FROM EARLY WEDNESDAY THROUGH THURSDAY. HAVE GONE WITH A SLIGHTLY SLOWER SOLUTION THAN THE GFS...SOMEWHAT TOWARDS THE ECMWF WHICH IS THE SLOWEST OF THE SOLUTIONS. EITHERWAY...HAVE LOW CHANCES OF PRECIPITATION IN WEDNESDAY NIGHT AND THURSDAY...WITH BEST CHANCES NORTH. SOME COOLER AIR TO MOVE INT FOR THURSDAY...BUT WE RETURN TO THE 90S AGAIN BY THE WEEKEND. ..LE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...FLASH FLOOD WATCH FOR BUCHANAN...DELAWARE AND BENTON COUNTIES TONIGHT. IL...NONE. MO...NONE. && JAZ/LE
Hazardous weather outlook, Jun 25, 4:59 AM CDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 459 AM CDT SAT JUN 25 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-261000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 459 AM CDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTHEAST MISSOURI... NORTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTH CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT TODAY...A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER CENTRAL AND NORTHEAST IOWA WILL MOVE SOUTHEAST AND SLOWLY DISSIPATE. HEAVY RAINFALL TOTALS ARE POSSIBLE WITH THESE STORMS ALONG THE HIGHWAY 20 CORRIDOR IN IOWA. MORE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND THIS AFTERNOON ALONG A STATIONARY FRONT NEAR INTERSTATE 80. LOCALIZED HEAVY RAIN...GUSTY WINDS TO 50 MPH...AND SMALL HAIL WILL BE POSSIBLE WITH THE STORMS THIS AFTERNOON. TONIGHT...ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED. THE HIGHWAY 20 CORRIDOR HAS THE BEST CHANCES OF SEEING THUNDERSTORMS...WITH THE POTENTIAL FOR HEAVY RAINFALL. THUNDERSTORMS WILL BE MORE SCATTERED BETWEEN HIGHWAY 20 AND HIGHWAY 30 WITH RAINFALL AMOUNTS DROPPING OFF QUICKLY. ALONG AND SOUTH OF INTERSTATE 80 DOWN TO HIGHWAY 34... THUNDERSTORMS ARE EXPECTED TO BE ISOLATED AT BEST...WITH DRY CONDITIONS SOUTH OF HIGHWAY 34. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING BEFORE DISSIPATING. AREAS NORTH OF HIGHWAY 30 HAVE THE BEST CHANCES FOR LINGERING MORNING THUNDERSTORMS. ISOLATED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON ACROSS THE ENTIRE AREA. MONDAY THROUGH WEDNESDAY...HOT AND HUMID CONDITIONS ARE EXPECTED TO CONTINUE. HEAT INDICES ARE EXPECTED TO BE IN THE 95 TO 100 DEGREE RANGE EACH AFTERNOON. THERE IS ANOTHER CHANCE OF THUNDERSTORMS WITH THE PASSAGE OF A COLD FRONT WEDNESDAY NIGHT. HOWEVER...THERE IS ALSO THE POSSIBILITY THAT THE PASSAGE OF THIS FRONT MAY BE MARKED ONLY BY A CHANGE IN WIND DIRECTION. .SPOTTER INFORMATION STATEMENT... ERVIN/08
In the hours before
Local storm report, Jun 25, 6:31 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
631 PM CDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL AMANA 41.80N 91.87W
06/25/2005 0.50 INCH IOWA IA BROADCAST MEDIA
REPORTED BY TV.
&&
WELocal storm report, Jun 25, 6:33 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
633 PM CDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND GST NORWAY 41.90N 91.92W
06/25/2005 70 MPH BENTON IA TRAINED SPOTTER
70 MPH WIND GUST FROM TSTM.
&&
WELocal storm report, Jun 25, 6:35 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
635 PM CDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST FAIRFAX 41.92N 91.78W
06/25/2005 83 MPH LINN IA TRAINED SPOTTER
TSTM WIND GUST 83 MPH.
&&
WELocal storm report, Jun 25, 6:46 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
646 PM CDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND GST CEDAR RAPIDS 41.97N 91.67W
06/25/2005 54 MPH LINN IA ASOS
MEASURED AT CEDAR RAPIDS AIRPORT TSTM GUST OF 54 MPH.
&&
WELocal storm report, Jun 25, 7:06 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
706 PM CDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
06/25/2005 1.25 INCH LINN IA BROADCAST MEDIA
RAINFALL OF 1.25 INCHES OF RAIN IN LAT 30 MINUTES.
&&
WELocal storm report, Jun 25, 7:10 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
710 PM CDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST CEDAR RAPIDS 41.97N 91.67W
06/25/2005 55 MPH LINN IA TRAINED SPOTTER
55 MPH WIND GUST MEASURED WITH TSTM. 1.5 INCHES OF
RAINFALL BETWEEN 630 AND 700 PM.
&&
WEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:18 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 27 min |
| Jun 26, 3:34 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.